Reaction between caffeine and tramadol

15 January 2015
Comments: 0

Category: First Aid
15 January 2015, Comments: 0

Caffeine is considered as a natural substance present in various products such as coffee, chocolate and tea, but it is also utilized as an additive in several pain medications that are readily available in the market today. The addition of caffeine to pain medications can make them even more effective. The added boost to the pain-relieving ability of the medication allows the individual to take less medication, experience fewer side effects and minimize the risk for addiction to the medication. Based on studies conducted, it focused on the possibility of using caffeine with tramadol in order to achieve the same effect.

What is tramadol?

Tramadol is included in the category of medications called as opiate agonists and functions by changing the way the body perceives pain. It is utilized in managing moderate to severe pain. The medication is available as an extended-release tablet to be taken orally. Just remember to follow the prescribed dosage given by the doctor.

Tramadol can be habit-forming and causes certain side effects such as weakness, dizziness, drowsiness, headache, nervousness as well as changes in the mood, nausea, vomiting, dry mouth and constipation.

Caffeine

Caffeine affects the metabolism of the body and stimulates the central nervous system which will make the individual feel alert and awake. Caffeine is considered safe in limited amounts and 2-4 cups of coffee in a day is within the safe limits. Excess intake of caffeine on the other hand can result to anxiousness, restlessness and irritability. Caffeine can also disrupt sleep and cause headaches as well as abnormal heart rhythms.

Caffeine

Caffeine can also disrupt sleep and cause headaches as well as abnormal heart rhythms.

Medical research on the effects of caffeine and tramadol

In studies conducted that focused on the effects of caffeine and tramadol on reducing sensitivity to pain, it was discovered that caffeine and tramadol that is administered together had a greater effect on the management of pain than using either product alone. It simply means that the combination of caffeine and tramadol is a useful therapy for pain management. If you want to learn more about pain management measures, read here.

Considerations to bear in mind

Due to the high levels of caffeine that can trigger medical issues, avoid increasing the intake of caffeine without consulting a doctor first. The doctor will determine the possible benefits and risks of reduced caffeine and the proper management of pain. Extended and regular intake of caffeine can increase the blood pressure and not recommended for those who have high blood pressure. The doctor must be well aware of all the medical conditions and medications taken by the individual.

In case tramadol is used, always make sure that the instructions given by the doctor are carefully followed especially the dosage and the time the medication must be taken. Overuse of the medication can lead to detrimental side effects. In case the individual experiences any side effect after using tramadol, a doctor must be consulted so that a safer alternative can be given.

Leave a Reply

Your email address will not be published. Required fields are marked *